Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Started bleeding heavily after sex. What could be causing this?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5631 Questions
I have had medium post sex bleeding that started probably about 1 hr after sex. It's been bright red and heavy enough for me to wear a tampon and soak through half a regular in 2 hrs. I have been bleeding for about 5 days and it finally lightening up a bit. I have an appt on Tuesday with my doctor I just want to know what it sounds like. Before the bleeding started I was having a lot of sex for about 4 days straight.
Posted Fri, 8 Mar 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 20 minutes later
Thank you for your query.
The strongest possibility that comes to mind is a post coital injury, particularly if you had rough, violent sex.
It could be a vaginal laceration or tear that has healed itself and so bleeding decreased.
Other reasons are cervical polyps, cervical growths or erosions that bleed on intercourse.
Endometrial polyps also present in this way.
If you were pre menstrual, vigorous sexual activity and resultant uterine cramps could have resulted in an earlier period than usual.
Hormonal medications or pills could have altered your normal date of period.
It would help to know your dates of menstrual cycles, whether such an event has occurred prior after having sex, or whether you are on any medications.
Consulting your Gynecologist, detailed clinical examination and appropriate testing only will establish a specific diagnosis.

Please take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor